MAUDE Adverse Event Report: C.R. BARD, INC. (BASD) -3006260740 TITANIUM IMPLANTABLE PORT, HICKMAN SINGLE-LUMEN, 9.6F; PORT & CATHETER, IMPLANTED, SUBCUTANEOUS, INTRAVASCULAR

C.R. BARD, INC. (BASD) -3006260740 TITANIUM IMPLANTABLE PORT, HICKMAN SINGLE-LUMEN, 9.6F; PORT & CATHETER, IMPLANTED, SUBCUTANEOUS, INTRAVASCULAR
Model Number 0602230
Medical Device Problem Codes Fracture (1260); Material Puncture/Hole (1504); Air/Gas in Device (4062)
Health Effect - Clinical Codes Bruise/Contusion (1754); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/12/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Unknown manufacturer: there are multiple bd locations where this unspecified bd device may have been manufactured.A catalog and lot number could not be confirmed for this incident and without this information we are unable to determine where the device was manufactured.Therefore, bd corporate headquarters in (b)(4) has been listed and the (b)(4) fda registration number has been used for the manufacture report number.Date of birth: unknown.Medical device expiration date: unknown.Initial reporter phone#: (b)(6).A device evaluation is anticipated, but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.Device manufacture date: unknown.
 
Event or Problem Description
It was reported unspecified bd lutonix¿ catheter had a hole in the needle hub.The following information was provided by the initial reporter: "when performing the puncture, it was detected presence of air in the syringe in several occasions without achieving the puncture properly.Therefore, it was performed a review of the puncture needle and the syringe, and it was found the needle was broken in its base which represented the air leakage to the syringe.".
 
Event or Problem Description
It was reported that during a port placement procedure, the needle allegedly leaked air.It was further reported that the needle allegedly broken.Reportedly the patient experienced thoracic bruise and no additional medical intervention was performed to treat the bruise.The procedure was completed by using another device.The patient is reported to be in stable condition.
 
Additional Manufacturer Narrative
Upon further review, it was identified that the product catalog number belongs to peripheral intervention (pi) - tempe business unit.Therefore, business unit for the complaint has been changed from medication delivery solutions (mds) to peripheral intervention (pi) - tempe.The fda rn number for the mdr 2243072-2022-00133 was inadvertently submitted as 2243072.The correct fda rn number was 3006260740.As the lot number for the device was provided, a review of the device history record is currently being performed.The device has not been returned to the manufacturer for evaluation.However, a photo was provided for review.The investigation of the reported event is currently underway.Section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.H3 other text : device not returned.
 
Event or Problem Description
It was reported that during a port placement procedure, the needle allegedly leaked air.It was further reported that the needle allegedly broken.Reportedly the patient experienced thoracic bruise and no additional medical intervention was performed to treat the bruise.The procedure was completed using another device.There was no reported patient injury.
 
Additional Manufacturer Narrative
H10: upon further review, it was identified that the product catalog number belongs to peripheral intervention (pi) - tempe business unit.Therefore, business unit for the complaint has been changed from medication delivery solutions (mds) to peripheral intervention (pi) - tempe.The fda rn number for the mdr 2243072-2022-00133 was inadvertently submitted as 2243072.The correct fda rn number was 3006260740.Manufacturing review: a manufacturing review was not required as this is the only complaint reported to date for this product and lot.Investigation summary: the sample was not returned for evaluation, one electronic photo was provided for review.The photo shows a needle kept inside a packaging.The investigation is inconclusive for the reported air in device and fracture issue, as no visual anomalies were evident in the provided photo.A definitive root cause could not be determined based upon the available information.Labeling review: a review of product labeling documentation (e.G., procedural instructions, indications, warnings, precautions, cautions, possible complications, contraindications, nursing guide, and unit label) did not find any product labeling inadequacy.H10: d4 (expiry date: 01/2026), g3, h6 (method).H11: d1, e1(initial reporter city), h6 (result, conclusion).H11: section a through f ¿ the information provide by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.H3 other text : device not returned.

Brand Name
TITANIUM IMPLANTABLE PORT, HICKMAN SINGLE-LUMEN, 9.6F
Common Device Name
PORT & CATHETER, IMPLANTED, SUBCUTANEOUS, INTRAVASCULAR
Manufacturer (Section D)
C.R. BARD, INC. (BASD) -3006260740
605 north 5600 west
salt lake city NJ 84116
Manufacturer (Section G)
BARD REYNOSA S.A. DE C.V. -9617592
blvd. montebello #1
parque industrial colonial
reynosa, tamaulipas NJ 88780
MX   88780
Manufacturer Contact
judy ludwig
800 w. rio salado pkwy
tempe, AZ 85281
4803032689
MDR Report Key13441231
Report Number2243072-2022-00133
Device Sequence Number2160372
Product Code LJT
UDI-Device Identifier00801741025563
UDI-Public(01)00801741025563
Combination Product (Y/N)N
Initial Reporter CountryMX
PMA/510(K) Number
K050310
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/04/2022
2 Devices were Involved in the Event: 1   2  
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number0602230
Device Catalogue Number0602230
Device Lot NumberREFR1177
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/17/2022
Supplement Date Received by Manufacturer02/03/2022
04/04/2022
Initial Report FDA Received Date02/03/2022
Supplement Report FDA Received Date03/03/2022
04/06/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age24 YR
Patient SexFemale